Alert archive / Alabama / Red Flag Warnings in 2007

Red Flag Warning 17, NWS Birmingham, AL

October 11, 200739 counties in Alabama

NWS Birmingham, AL issued this red flag warning at Oct 11, 2007, 3:34 AM CDT for 39 counties in Alabama. It took effect at Oct 11, 2007, 11:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 11, 2007, 3:34 AM CDT (08:34 UTC)
In effect from
Oct 11, 2007, 11:00 AM CDT
Expired
Oct 11, 2007, 6:00 PM CDT
In force
7 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 08:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 8.6 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2007-10-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2007-10-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3028 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBMX 110834
RFWBMX

RED FLAG WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
334 AM CDT THU OCT 11 2007

...DRY AND BREEZY CONDITIONS ACROSS CENTRAL ALABAMA THIS AFTERNOON...

.DRY AIR IN A POST FRONTAL AIRMASS AND NORTHERLY WINDS WILL CREATE
POTENTIALLY DANGEROUS BURNING CONDITIONS. AS TEMPERATURES WARM
THROUGH THE DAY...STRONGER WINDS WILL MIX DOWN TO THE SURFACE. THE
COMBINATION OF DRY CONDITIONS AND BREEZY NORTHERLY WINDS WILL
CREATE A HIGH FIRE DANGER.

ALZ011>015-017>050-111645-
/O.UPG.KBMX.FW.A.0007.071011T1600Z-071011T2300Z/
/O.NEW.KBMX.FW.W.0017.071011T1600Z-071011T2300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
334 AM CDT THU OCT 11 2007

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT
THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A DRY AIRMASS REMAINS IN PLACE ACROSS CENTRAL ALABAMA. AS
TEMPERATURES WARM INTO THE LOW AND MIDDLE 70S... RELATIVE
HUMIDITY VALUES WILL FALL INTO THE 25 TO 30 PERCENT RANGE. IN
CONJUNCTION WITH LOW HUMIDITY...BREEZY NORTH WINDS WILL CREATE A
HIGH FIRE DANGER.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS84 KBMX 111957
RFWBMX

RED FLAG WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
257 PM CDT THU OCT 11 2007

...DRY AND BREEZY CONDITIONS ACROSS CENTRAL ALABAMA THROUGH THE
REMAINDER OF THE AFTERNOON...

ALZ011>015-017>050-112300-
/O.CON.KBMX.FW.W.0017.000000T0000Z-071011T2300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
257 PM CDT THU OCT 11 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...

WINDS AROUND 10 MPH...WITH A FEW GUSTS TO 15 MPH...AND A DRY
AIRMASS...WILL CONTINUE TO CREATE A HIGH FIRE DANGER ACROSS
CENTRAL ALABAMA THROUGH THE REMAINDER OF THE AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Oct 11, 3:05 AM CDT, 29 minutes earlier.

Area forecast discussion, Oct 11, 3:05 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
305 AM CDT THU OCT 11 2007

..SHORT TERM...TODAY AND TONIGHT.
ENJOY A NICE FALL DAY TODAY WITH HIGHS IN THE MIDDLE 80S...A LIGHT
NORTHERLY BREEZE AND RELATIVE HUMIDITY VALUES IN THE UPPER 20S AND
30S DURING THE AFTERNOON HOURS.

GUIDANCE LOOKS A BIT TOO COOL TODAY.  LOOKING UPSTREAM...MOST OF
SOUTHERN MISSOURI...ARKANSAS...WESTERN KY AND WESTERN TN MADE IT
INTO THE LOW TO MIDDLE 80S YESTERDAY.  THIS AIRMASS CONTINUES TO BE
MODIFIED AS IT SINKS SOUTHWARD INTO CENTRAL ALABAMA.  WERE ALSO IN
THE TIME OF YEAR THAT 25 TO 30 DEGREE DIURNAL RANGES ARE THE NORM
UNDER CLEAR SKIES AND WITHOUT A STRONG COLD AIR ADVECTION.  WITH
THAT IN MIND...ELECTED TO GO WITH HIGHS AROUND 75 AT BIRMINGHAM AND
IN THE LOWER 80S FOR THE SOUTHERNMOST ZONES. WINDS WILL BE AROUND 10
MPH THIS AFTERNOON AS THE ATMOSPHERE MIXES.

12/SIRMON

.LONG TERM...FRIDAY THROUGH WEDNESDAY.

GREAT LOOKING END OF THE WORK WEEK AND WEEKEND AS HIGH PRESSURE
REMAINS ACROSS THE AREA.  ABUNDANT SUNSHINE CAN BE EXPECTED EACH
DAY WITH MOSTLY CLEAR SKIES AT NIGHT.  TEMPERATURES WILL GRADUALLY
WARM EACH DAY.  HIGHS ON FRIDAY IN THE 70S...75 TO 80 ON SATURDAY
AND THEN 80 TO 85 FOR SUNDAY.  OVERNIGHT LOWS IN THE 40S FRIDAY
NIGHT...45 TO 55 SATURDAY NIGHT AND THEN IN THE 50S SUNDAY NIGHT.

MONDAY THROUGH WEDNESDAY...SOUTHERLY FLOW WILL INCREASE ACROSS THE
AREA THROUGH THE PERIOD AS HIGH PRESSURE SHIFTS WELL TO OUR EAST.
PREVIOUSLY ADVERTISED FRONT ON TUESDAY NOW IS FORECAST TO PASS WELL
TO OUR NORTH...WITH THE NEXT FRONT NOT EXPECTED INTO THE AREA
BEYOND THIS TIME PERIOD.  GIVEN THE INCREASING SOUTHERLY FLOW
WILL GENERALLY FORECAST SLIGHT CHANCE POPS ACROSS THE AREA FROM
MONDAY NIGHT THROUGH WEDNESDAY.   HIGHS EACH DAY 80 TO 85.
OVERNIGHT LOWS 55 TO 60 NORTH AND 60 TO 65 SOUTH.

&&

.AVIATION...06Z TAF DISCUSSION.

VFR CONDITIONS ARE EXPECTED THROUGH THE FORECAST PERIOD AT ALL
TERMINALS. NORTHERLY WINDS SHOULD AGAIN INCREASE BEGINNING TOMORROW
MORNING WITH A FEW HIGHER GUSTS IN THE PEAK AFTERNOON.  THE BREEZY
CONDITIONS WILL SUBSIDE SHORTLY AFTER SUNSET.

17/KLAWS

&&

.FIRE WEATHER...DRY AIR IN A POST FRONTAL AIRMASS AND NORTHERLY WINDS
WILL CREATE POTENTIALLY DANGEROUS BURNING CONDITIONS. AS TEMPERATURES
WARM THROUGH THE DAY...STRONGER WINDS WILL MIX DOWN TO THE SURFACE.
THE COMBINATION OF DRY CONDITIONS AND BREEZY NORTHERLY WINDS WILL
CREATE A HIGH FIRE DANGER.

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     74  41  73  47  78 /   0   0   0   0   0
ANNISTON    74  44  74  44  78 /   0   0   0   0   0
BIRMINGHAM  72  44  74  46  79 /   0   0   0   0   0
TUSCALOOSA  75  45  76  47  80 /   0   0   0   0   0
CALERA      74  46  76  47  79 /   0   0   0   0   0
AUBURN      75  46  74  45  79 /   0   0   0   0   0
MONTGOMERY  80  45  78  49  81 /   0   0   0   0   0
TROY        79  43  76  47  80 /   0  10   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...RED FLAG WARNING ALL ZONES TODAY 11 AM TO 6 PM.

&&

12/50/17
Hazardous weather outlook, Oct 10, 7:02 PM CDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
702 PM CDT WED OCT 10 2007

ALZ011>015-017>050-120002-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
702 PM CDT WED OCT 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HIGH FIRE DANGER CONDITIONS WILL CONTINUE ON THURSDAY ACROSS ALL OF
CENTRAL ALABAMA DUE TO LOW HUMIDITY AND MODERATE NORTH WINDS. ANY
OUTDOOR BURNING IS DISCOURAGED AS THE AREA REMAINS UNDER EXTREME
DROUGHT CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

16/JRA

Nearby

Red Flag Warnings in Alabama, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.